Urogynecology Expert Forum
lichen schlerosus
About This Forum:

Questions in the Urogynecology forum are answered by Bruce Crawford, MD, J. Kyle Mathews, MD, and other medical professionals and experts. Topics covered include overactive bladders, bladder pain, fallen/drooping bladder, bowel urgency, bowel prolapse, cystitis, incontinence, pain with intercourse, rectal prolapse, surgery, urinary urgency, and uterine prolapse.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

lichen schlerosus

I have been diagnosed from a biopsy to have lichen schlersous.  I have not idea what kind of a doctor to go to for his as have been to a dematologist and then my gynocologist.  I do not know what ointment is best for treatment as the ointment the doctor gives u is hard on you and your skin and wonder if there is anything else that works without doing horrible things to you.  Why in the world can't they find a cure for this as it is horrible and the itching and burning about drives you insane.  Yes, the med cream does help but I am scared of it after reading the results with prolonged use.  Plus sometimes you need to use it more than the doctor prescribed.  It is so depressing and now I have been peeing alot and after reading what others have wrote here, I am scared.  I was blaming that on my doctor from adding a higher dose of water pill to my blood pressure pill, but now I wonder.  Also, at my age u leak if u sneeze or cough ..etc..and the doctor does not want me to wear any kind of pads for that in my under garments.  So, what in the world are u supposed to do.  Just running water makes you have to run to the bathroom and you don't always make it w/o a little leakage or more.  I am getting so depressed anymore.The last couple of days I wore mini pad in undergarment but now am so sore down there and itchy it is awful.  Can hardly stand to wipe.  No doctor seems to care is how I feel. I am very interested in seeing what your doctors have told u about this disease.
1344197_tn?1392822771
The treatment of Lichen is steroids, Temovate.  Don't be worried about the listed side effects.  Most patients will need to use the steroid for a month or so and then as needed when flares occur.

Your urinary incontinence needs to be addressed.  I would suggest you see a urogynecologist to evaluate you symptoms.  These symptoms can be greatly improved with treatment.  Pad use can irritate the vulva, however given you incontinence you will probable have to use one.  Stay away from Always pads.  We see lots of patients develop allergies to them.   Thank you for your question. J. Kyle Mathews, MD
Blank
Continue discussion Blank
This Forum's Experts
1344197_tn?1392822771
J. Kyle Mathews, MD, DVMBlank
Plano Urogynecology Associates
Plano, TX
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank